A 21-year-old member asked:
Are the pills my doctor prescribed to treat my nail disease dangerous?
2 doctor answers • 4 doctors weighed in
Sports Medicine 21 years experience
They need monitoring: Im assuming you mean anti fungal pills. Most commonly they can cause liver problems in some folks, so it is recommended you get baseline labs and then have blood drawn periodically while on them to monitor for any problems.
6.1k viewsReviewed >2 years ago
Dermatology 44 years experience
Depends...: ...On the disease. If you are talking about a fungus infection of the toenails, the anti-fungal tablets used to treat it can affect the liver in some cases. Most doctors "watch" the liver with lab tests during treatment. If that is not what you are talking about, i'll need to know the specific disease and the specific medication.
5.5k viewsAnswered >2 years ago
Last updated Nov 28, 2017
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.